Archive 1995–2023
Extrapiramidal symptoms presented as „rabbit syndrome” in the course of risperidone treatment
Rabbit syndrome is a rare extrapiramidal symptom induced by prolonged neuroleptic administration. It is characterized by fi ne, rapid, rhytmic movements of the perioral muscles and the masseters along a vertical axis of the mouth, without involvement of the tongue and is often misdiagnosed as a tardive dyskinesia. It shows favourable resonse to anticholinergic agents, and a deterioration after treatment with dopamine agonists. Recent treatment strategies include changing antipsychotic drug to atypical neuroleptic with anticholinergic properties, such as olanzapine or clozapine. We describe a case of a patient with bipolar disorder in the course of treatment with the drug induced rabbit syndrome. The change of treatment from risperidone to clozapine has resulted in a rapid, signifi cant reduction of symptoms.
Klinika Psychiatrii Dorosłych
Uniwersytet Medyczny
ul. Szpitalna 27/33, 60-572 Poznań
tel. +48 61 847 50 87; fax +48 61 848 03 92
e-mail: [email]ferensztajnewa@gmail.com[/email]